Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 124, NWS Green Bay, WI

September 2, 20116 counties in Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Sep 2, 2011, 9:41 AM CDT for 6 counties in Wisconsin. It was in force for 49 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 2, 2011, 9:41 AM CDT (14:41 UTC)
Expired
Sep 2, 2011, 10:30 AM CDT
In force
49 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
0.88 in
Wind
80.0 mph

Counties Brown County, WI, Calumet County, WI, Kewaunee County, WI, Manitowoc County, WI, Outagamie County, WI, Waupaca County, WI

The radar

The Green Bay radar (KGRB), 8 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 2, 9:45 AM CDTTSTM WND DMGWrightstown, WISEMI TRUNK BLOWN OVER ON COUNTY ROAD U AND HWY 41. DELAYED REPORT.
Sep 2, 9:45 AM CDTTSTM WND GST 78Wrightstown, WI
Sep 2, 9:55 AM CDTTSTM WND GST 652 E Little Chute, WINEAR HWY 55 AND 41. TREE BRANCHES DOWN AND HEAVY RAIN.
Sep 2, 10:00 AM CDTTSTM WND DMGFrancis Creek, WINEAR INTERSTATE 43 ON EXIT 144. SEMI OVERTURNED INTO MEDIAN.
Sep 2, 10:00 AM CDTTSTM WND DMGLittle Chute, WIMANY TREES AND POWER LINES DOWN IN CITY.
Sep 2, 10:04 AM CDTTSTM WND GST 55Ashwaubenon, WIAT THE AIRPORT.
Sep 2, 10:15 AM CDTTSTM WND DMGSw Green Bay, WILARGE TREE ON HOUSE NEAR THE INTERSECTION OF PACKERLAND AND INDIAN HILL DRIVE.
Sep 2, 10:15 AM CDTTSTM WND GST 553 W Howard, WIPOWER OUT.
Sep 2, 10:40 AM CDTTSTM WND GST 65Point Beach State Fores, WIAT THE STATE PARK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 2, 7:50 AM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.7 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2366 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2366 J/kg
Mixed-layer CIN
-254 J/kg
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

663 
WUUS53 KGRB 021441
SVRGRB
WIC009-015-061-071-087-135-021530-
/O.NEW.KGRB.SV.W.0124.110902T1441Z-110902T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
941 AM CDT FRI SEP 2 2011

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BROWN COUNTY IN NORTHEAST WISCONSIN...
  NORTHEASTERN CALUMET COUNTY IN EAST CENTRAL WISCONSIN...
  KEWAUNEE COUNTY IN NORTHEAST WISCONSIN...
  NORTHERN MANITOWOC COUNTY IN EAST CENTRAL WISCONSIN...
  NORTHEASTERN OUTAGAMIE COUNTY IN NORTHEAST WISCONSIN...
  EAST CENTRAL WAUPACA COUNTY IN NORTHEAST WISCONSIN...

* UNTIL 1030 AM CDT

* AT 936 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 80 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES SOUTHWEST OF CLINTONVILLE TO 7 MILES
  SOUTHEAST OF BLACK CREEK TO 6 MILES SOUTH OF KAUKAUNA...AND MOVING
  EAST AT 75 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING
  WINDS.

* LOCATIONS IMPACTED INCLUDE...
  GREEN BAY...KEWAUNEE...BLACK CREEK...BRILLION...DENMARK...TWO
  CREEKS...LUXEMBURG AND FOREST JUNCTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE 
ACROSS THE APPLETON...OSHKOSH...AND NEENAH AREA. THIS IS A DANGEROUS 
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

THESE STORMS HAVE THE POTENTIAL TO CAUSE SERIOUS INJURY AND 
SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 4440 8834 4457 8890 4459 8852 4458 8825
      4460 8824 4461 8798 4459 8796 4460 8801
      4456 8802 4454 8794 4458 8792 4462 8787
      4463 8767 4460 8743 4433 8753 4419 8750
      4414 8756 4409 8816
TIME...MOT...LOC 1439Z 263DEG 63KT 4454 8878 4440 8826
          4419 8815
WIND...HAIL 80MPH 0.88IN

$$

TE
3 follow-up statements
187 
WWUS53 KGRB 021509
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1009 AM CDT FRI SEP 2 2011

WIC015-135-021516-
/O.CAN.KGRB.SV.W.0124.000000T0000Z-110902T1530Z/
CALUMET WI-WAUPACA WI-
1009 AM CDT FRI SEP 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WAUPACA AND
NORTHEASTERN CALUMET COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4424 8804 4424 8807 4458 8846 4458 8825
      4460 8820 4461 8798 4459 8797 4460 8801
      4456 8802 4454 8794 4455 8790 4462 8783
      4463 8765 4460 8744 4433 8753 4425 8750
      4417 8752 4415 8755 4415 8798
TIME...MOT...LOC 1506Z 263DEG 63KT 4459 8812 4443 8776
          4421 8757

$$

WIC009-061-071-087-021530-
/O.CON.KGRB.SV.W.0124.000000T0000Z-110902T1530Z/
OUTAGAMIE WI-MANITOWOC WI-BROWN WI-KEWAUNEE WI-
1009 AM CDT FRI SEP 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KEWAUNEE...
BROWN...NORTHERN MANITOWOC AND NORTHEASTERN OUTAGAMIE COUNTIES UNTIL
1030 AM CDT...

AT 1003 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 80 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTH OF PULASKI TO 6 MILES NORTH OF DENMARK
TO 7 MILES SOUTHWEST OF TWO CREEKS...MOVING EAST AT 70 MPH. NICKEL
SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

A SPOTTER REPORTED WINDS MEASURED AT 78 MPH IN WRIGHTSTOWN BY A 
SPOTTER AT 945 AM CDT. TAKE COVER NOW!

AN OFF DUTY NWS EMPLOYEE REPORTED TREES DOWN AND WINDS ESTIMATED TO 
60 MPH...NEAR FRANCIS CREEK.

LOCATIONS IMPACTED INCLUDE...
  KEWAUNEE...TWO CREEKS...LUXEMBURG...STANGELVILLE...POINT BEACH
  STATE FOREST...TISCH MILLS...HUMBOLDT AND PILSEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
THIS IS AN EXTREMELY DANGEROUS SITUATION! SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4424 8804 4424 8807 4458 8846 4458 8825
      4460 8820 4461 8798 4459 8797 4460 8801
      4456 8802 4454 8794 4455 8790 4462 8783
      4463 8765 4460 8744 4433 8753 4425 8750
      4417 8752 4415 8755 4415 8798
TIME...MOT...LOC 1506Z 263DEG 63KT 4459 8812 4443 8776
          4421 8757
WIND...HAIL 80MPH 0.88IN

$$

EB
335 
WWUS53 KGRB 021522
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1022 AM CDT FRI SEP 2 2011

WIC009-061-071-087-021530-
/O.CON.KGRB.SV.W.0124.000000T0000Z-110902T1530Z/
OUTAGAMIE WI-MANITOWOC WI-BROWN WI-KEWAUNEE WI-
1022 AM CDT FRI SEP 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KEWAUNEE...
BROWN...NORTHERN MANITOWOC AND NORTHEASTERN OUTAGAMIE COUNTIES UNTIL
1030 AM CDT...

AT 1013 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 80 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF GREEN BAY TO KEWAUNEE TO 9 MILES
SOUTHEAST OF TWO CREEKS...MOVING EAST AT 70 MPH. NICKEL SIZE HAIL MAY
ALSO ACCOMPANY THESE DAMAGING WINDS.

SEVERE THUNDERSTORMS WILL AFFECT THE FOLLOWING LOCATIONS RIO 
CREEK...RANKIN...LINCOLN...EUREN...ALASKA...LUXEMBURG AND 
STANGELVILLE.

A SPOTTER REPORTED WIDESPREAD WIND DAMAGE WITH TREES DOWN...TREES ON 
HOUSES AND POWERLINES DOWN IN GREENVILLE AT 1015 AM CDT.

AN NWS EMPLOYEE ALSO REPORTED A SEMI BLOWN INTO A MEDIAN NEAR EXIT 
144 AND I43.

A GUST TO 63 MPH WAS MEASURED AT MANITOWOC AIRPORT.

A TREE WAS DOWN ON A HOUSE ON THE WEST SIDE OF GREEN BAY REPORTED BY 
AN OFF DUTY NWS EMPLOYEE AT 1020 AM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE! 
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 4416 8792 4428 8801 4438 8812 4458 8834
      4458 8825 4460 8820 4461 8798 4459 8797
      4460 8801 4456 8802 4454 8794 4455 8790
      4462 8783 4463 8765 4460 8744 4433 8753
      4425 8750 4417 8752 4415 8755
TIME...MOT...LOC 1516Z 263DEG 63KT 4461 8787 4445 8752
          4423 8733
WIND...HAIL 80MPH 0.88IN

$$

EB
264 
WWUS53 KGRB 021534
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1034 AM CDT FRI SEP 2 2011

WIC009-061-071-087-021540-
/O.EXP.KGRB.SV.W.0124.000000T0000Z-110902T1530Z/
OUTAGAMIE WI-MANITOWOC WI-BROWN WI-KEWAUNEE WI-
1034 AM CDT FRI SEP 2 2011

...THE SEVERE THUNDERSTORM WARNING THAT WAS IN EFFECT UNTIL 1030 AM 
CDT FOR KEWAUNEE...BROWN...NORTHERN MANITOWOC AND NORTHEASTERN 
OUTAGAMIE COUNTIES HAS EXPIRED AND HAS BEEN REPLACED BY A NEW SEVERE 
THUNDERSTORM WARNING FOR PARTS OF SOUTHERN DOOR...NORTHEAST 
BROWN...KEWAUNEE AND NORTHEAST MANITOWOC IN EFFECT UNTIL 1045 AM CDT.



DAMAGING WINDS IN EXCESS OF 65 MPH ARE LIKELY IN THE WARNED AREA.

LAT...LON 4416 8792 4428 8801 4438 8812 4458 8834
      4458 8825 4460 8820 4461 8798 4459 8797
      4460 8801 4456 8802 4454 8794 4455 8790
      4462 8783 4463 8765 4460 8744 4433 8753
      4425 8750 4417 8752 4415 8755
TIME...MOT...LOC 1530Z 263DEG 63KT 4464 8753 4448 8718
          4426 8699

$$

EB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 3:59 AM CDT, 5 hours 42 minutes earlier.

Area forecast discussion, Sep 2, 3:59 AM CDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
359 AM CDT FRI SEP 2 2011

.SYNOPSIS...STILL HUMID FOR ANOTHER DAY OR SO WITH THE BEST CHC
OF RAIN OVER E-C WI...THEN SHARPLY COOLER FOR LATE IN THE WEEKEND
AND EARLY NEXT WK.

LNGWV TROF WL SHIFT EWD ACRS THE AREA THE NEXT FEW DAYS...THEN
BECOME LOCKED IN OVER ERN NOAM AS LARGE UPR RIDGE GRADUALLY BUILDS
NWD FM THE 4 CORNERS AREA INTO THE CANADIAN ROCKIES. ONCE IN
PLACE...THE RESULTING PATTERN LOOKS PRETTY STABLE AND WL PROBABLY
CONT WELL BEYOND THE END OF THE FCST PERIOD.

PCPN CHCS WL COME AS 2 MAIN SHRTWVS ROTATE THROUGH THE LNGWV TROF
AS IT SHIFTS EWD ACRS THE AREA. THE PROSPECT FOR SIG WIDESPREAD
PCPN APPEAR MUCH BETTER THAN 24 HRS AGO...AT LEAST FOR THE SRN 1/2
OF THE FCST AREA. ANY SIG PCPN WL NEED TO OCCUR DURING THE FIRST
FEW DAYS OF THE FCST PERIOD...BECAUSE ONCE THE LNGWV TROF GETS
EAST OF THE FCST AREA...DRY NWLY UPR FLOW WL SUPPORT ONLY SCT LGT
PCPN AT BEST. WARM AND VERY HUMID AIR NOW ACRS THE AREA WL BE
REPLACED MUCH COOLER AIR FOR LATE IN THE WEEKEND AND EARLY NEXT
WK...THEN TEMPS SHOULD MODERATE BACK CLOSE TO SEASONAL NORMALS
LATE IN THE PERIOD.
&&

.SHORT TERM...TDA/TNGT/SAT. ALTHOUGH THE AIR MASS ACRS THE AREA
RIGHT NOW IS VERY UNSTABLE...STG CAPPING HAS PUT THE CLAMPS ON ANY
CONVECTION. CONVECTION HAS OCCASIONALLY FIRED ALONG THE EDGE OF
THE ELEVATED MIXED LAYER/CAP TO OUR NE AND E...BUT WSWLY FLOW
ALOFT IS DRIVING THE EML EASTWARD...SO ANY DEVELOPENT OF
CONSEQUENCE TO THE FCST AREA WL BE TIED TO THE FRONT AND RELATED
UPPER SUPPORT. NOTHING GOING ON IN NW WI ATTM... AND EVEN THE
CONVECTION THAT HAS FIRED ABV THE FRONTAL SFC ACRS MN KEEPS DYING
OFF. THAT SUGGESTS IT/S GOING TO TAKE MORE THAN JUST CONVERGENCE
NR THE FRONT TO BREAK THE CAP. CONVECTION ACRS ERN SD/ERN NE AND
NW IA HAS SHOWN A GRADUAL INCR THE PAST FEW HRS. THAT IS IN AN
AREA WHERE RRQ OF UPR JET IS LIKELY PROVDING ADDED SUPPORT. FEEL
MAIN CHC OF RAIN IN THE FCST AREA WL COME AS RRQ OF UPR JET
TRANSLATES NEWD ACRS THE AREA LATER TDA. MODELS...THOUGH PROBABLY
NOT HANDLING THE DETAILS VERY WELL... SEEM TO BE PICKING UP ON
THIS IDEA. SO WL STRUCTURE THE FCST BASED ON THIS SCENARIO. THAT
MEANT PULLING BACK ON POPS ACRS THE NW PART OF THE FCST AREA...AND
INSTEAD HAVING THEM EXPAND FM SW-NE ACRS THE AREA AS CONVECTION FM
THE PLAINS SHIFTS ENE. POST-FRONTAL NATURE OF THE PCPN SHOULD
LIMIT THE SVR THREAT...THOUGH DEGREE OF INSTABILITY SUGGESTS IT
CAN/T BE COMPLETELY RULED OUT.

WE WILL BE GETTING OFF TO A VERY WARM START...AND GET SOME EARLY-
DAY SUNSHINE. BUT THE AFTN IS LIKELY TO BE MOSTLY CLOUDY. SINCE
TEMPS HAVE ACTUALLY EDGED UP AT GRB THE PAST FEW HRS...WL SEE WHAT
WE HAVE RIGHT AT ISSUANCE TIME AND MAKE A FEW TWEAKS. ANTICIPTATE
HIGHS MAINLY IN THE 80S WITH LOW 70S DWPTS MAKING IT FEEL VERY
HUMID.

SFC FRONT WL LIKELY STALL OUT OVER FAR SRN WI OR NRN IL TNGT. WK
SHRTWVS RIDING ENE IN THE BAROCLINIC ZONE ARE LIKELY TO PRODUCE
CLUSTERS OF SHOWERS. STILL ENOUGH INSTABILITY FOR THUNDER...BUT WL
KEEP PRIMARY PCPN TYPE SHOWERS. WON/T ATTEMPT TO GET SPECIFIC WITH
TIMING...BUT LIKELY POPS SEEMED IN ORDER FOR THE SERN 1/3 OF THE
FCST AREA. EXPANDED NWD EXTENT OF POPS QUITE A BIT AS FRONT IS
LIKELY TO HAVE SHALLOW SLOPE...AND INSTABILITY WL STILL EXIST ABV
THE FRONTAL SFC. RAISED MINS WITH THE EXPECTATION OF PLENTY OF
CLDS. SFC FLOW BEHIND THE FRONT WON/T BE VERY STG EITHER...SO
ALTHOUGH DWPTS WL EDGE DOWN...DON/T SEE A WAY TO IMPORT A
SIGNIFICANTLY DRIER AIR MASS INTO THE AREA VERY QUICKLY.

DISTURBANCES IN THE UPR FLOW COULD KEEP PCPN RIDING NEWD ACRS AT
LEAST THE SERN 1/3 OF THE FCST AREA SAT. OF MORE CONCERN WL BE STG
UPR SHRTWV DIGGING ESEWD INTO THE AREA. THIS SYSTEM IS CURRENTLY
MOVG FM BRITISH COLUMBIA INTO WRN ALBERTA...AND IS EXTREMELY
IMPRESSIVE ON WV STLT IMAGERY. MODELS SUGGEST IT WL START TO
AFFECT THE WRN PART OF THE FCST AREA DURING THE AFTN. BUT
EXTRAPOLATION OF CURRENT MVMT WOULD GET IT HERE MUCH EARLIER THAN
THAT. WHILE IT MAY SLOW DOWN SOME AS IT DIGS INTO THE LNGWV TROF
POSN...IT STILL SEEMS LIKELY TO AFFECT THE AREA EARLIER THAN SHOWN
BY THE MODELS. AS A RESULT...CARRIED HIGH-END CHC POPS ACRS THE
ENTIRE FCST AREA FOR SAT. IF THE SYSTEM HAD A CLEAR SHOT INTO ATM
WHICH HAD A CHANCE TO DESTABILIZE...A CONSIDERABLE SVR WX THREAT
WOULD PROBABLY EXIST. BUT CLDS STEAMING NEWD IN THE FRONTAL ZONE
STRETCHED OUT ACR THE AREA ARE LIKELY TO LIMIT DESTABILIZATION AND
THE SVR WX POTENTIAL.

.LONG TERM...SATURDAY NIGHT THRU NEXT TUESDAY NIGHT.

THE LATEST GFS ENSEMBLE MEAN INDICATES LONGWAVE TROUGHING WILL BE
INITIALLY OVER THE REGION...BUT RIDGING WILL RETURN AS WE HEAD
INTO THE MIDDLE OF NEXT WEEK. MODELS ARE ON BOARD WITH THIS
SCENARIO AS WELL WITHOUT MANY LARGE-SCALE DIFFERENCES BETWEEN THE
GFS AND ECMWF. WILL CONSEQUENTLY BLEND THESE TWO MODELS.

SATURDAY NIGHT THROUGH SUNDAY NIGHT...A COLD FRONT WILL BE
PLOWING ACROSS NORTHEAST WISCONSIN EARLY SATURDAY NIGHT. WOULDNT
BE SURPRISED IF THE MORE QPF BULLISH ECMWF TURNS OUT TO BE
RIGHT...SINCE BOTH THE GFS ENSEMBLE AND ECMWF SHOW DECENT
DIVERGENCE IN THE RIGHT REAR QUAD OF A JET STREAK. WILL INCREASE
POPS ACROSS THE EASTERN FORECAST AREA SATURDAY EVENING. PRECIP
TAILS OFF DURING THE OVERNIGHT PERIOD WITH STRONG COOLING AND
DRYING MOVING IN. COLD ADVECTION CONTINUES INTO SUNDAY WHEN 850MB
TEMPS FALL INTO THE +3C TO +7C RANGE. WITH THERMAL TROUGHING AND
STEEP LOW LEVEL LAPSE RATES IN PLACE...ANTICIPATE AN AMPLE CU
FIELD TO DEVELOP BY MIDDAY. IN FACT...DELTA T/S IN THE 13-15C
RANGE WITH NW FLOW TRAJECTORIES ARGUES FOR LAKE EFFECT RAIN
SHOWERS FOR MUCH OF THE DAY OVER N-C WISCONSIN. WILL ADD THIS TO
THE GRIDS. HAVE HIGHS IN THE LOW TO UPPER 60S ACROSS THE
REGION...AND THIS MAY BE OPTIMISTIC GIVEN THE THERMAL PROFILES AND
A DECENT CU FIELD OVERHEAD. WILL DROP HIGHS A COUPLE DEGREES. THE
COLDEST AIR MOVES INTO THE AREA SUNDAY NIGHT AS WINDS SHIFT TO A
MORE DUE NORTHERLY DIRECTION. LAKE EFFECT CLOUDS WILL SHIFT EAST
TO NORTHERN LAKE MICHIGAN DUE TO DRIER AIR MOVING INTO WESTERN
LAKE SUPERIOR. COULD SEE A SHOWER LINGER OVER THE N-C WISCONSIN IN
THE EVENING...OTHERWISE WILL STAY WITH A DRY FORECAST. LOWS IN THE
LOWER TO MIDDLE 40S.

 EST OF THE FORECAST...HIGH PRESSURE BUILDS IN AND MOVES ACROSS
AREA THROUGH THE REST OF THE FORECAST...WITH LOW LEVEL TEMPS
SLOWLY MODERATING. SHOULD SEE PLENTY OF SUN DURING THE DAYTIME
HOURS WITH COMFORTABLE TEMPS...AND LOW HUMIDITY. THE NIGHT TIME
SHOULD BE MOSTLY CLEAR WITH COOL LOWS. MADE LITTLE CHANGE TO THE
PREVIOUS FORECAST.
&&

.AVIATION...WINDS ABV SFC DECRG AS THE FRONT APPROACHES...SO WL
PROBABLY ONLY NEED LLWS IN THE TAFS OVER THE SERN PART OF THE FCST
AREA EARLY TDA. WL MAKE ISSUANCE TIME DECISION ON WHETHER/WHERE TO
INCLUDE THUNDER EXPLICITLY IN THE TAFS. FEELING RIGHT NOW IS THAT
THE ONLY AREA IT MIGHT BE NEEDED IS ATW/GRB.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SKOWRONSKI/MPC
Hazardous weather outlook, Sep 2, 4:56 AM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
456 AM CDT FRI SEP 2 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-031100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
456 AM CDT FRI SEP 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY. THE GREATEST CHANCE OF
THUNDERSTORMS WILL BE OVER CENTRAL AND EAST-CENTRAL WISCONSIN...
WITH A LESSER CHANCE ACROSS THE NORTH. ALTHOUGH A SEVERE STORM
CAN/T BE RULED OUT...THE RISK OF SEVERE WEATHER WILL BE LIMITED.
SOME OF THE STORMS COULD PRODUCE HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY. CLOUD COVER IS EXPECTED
TO LIMIT THE POTENTIAL FOR SEVERE WEATHER WITH THE STORMS. IF
CLOUD COVER IS LESS PREVALENT THAN CURRENTLY FORECAST...THE STORMS
COULD POSE A RISK OF MARGINALLY SEVERE HAIL AND WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
HOWEVER...SPOTTERS SHOULD FORWARD ANY OBSERVATIONS OF GUSTY
WINDS...HAIL...OR HEAVY RAIN TO THE NATIONAL WEATHER SERVICE IN
GREEN BAY.

LMZ521-522-541>543-031100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
456 AM CDT FRI SEP 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS COULD POSE A HAZARD TO BOATERS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RATHER STRONG NORTH WINDS WILL RESULT IN CONDITIONS HAZARDOUS TO
SMALL CRAFT SUNDAY AFTERNOON INTO MONDAY.

JS

In the hours before

Local storm report, Sep 2, 9:31 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
931 AM CDT FRI SEP 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     TSTM WND DMG     EUREKA                  44.00N 88.84W
09/02/2011                   WINNEBAGO          WI   TRAINED SPOTTER

            MANY 6 INCH DIAMETER TREE LIMBS SNAPPED

&&

SAC
Local storm report, Sep 2, 9:34 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
934 AM CDT FRI SEP 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 AM     TSTM WND GST     NEENAH                  44.18N 88.44W
09/02/2011  M57 MPH          WINNEBAGO          WI   TRAINED SPOTTER

            IN THE CITY.

&&

SAC
Local storm report, Sep 2, 9:35 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
935 AM CDT FRI SEP 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 AM     TSTM WND GST     NEW LONDON              44.38N 88.75W
09/02/2011  M60.00 MPH       WAUPACA            WI   TRAINED SPOTTER

            IN THE CITY.

&&

SAC
Local storm report, Sep 2, 9:36 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
936 AM CDT FRI SEP 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 AM     TSTM WND GST     APPLETON                44.26N 88.40W
09/02/2011  M64 MPH          OUTAGAMIE          WI   AWOS

            AT THE AIRPORT.

&&

SAC
Local storm report, Sep 2, 9:37 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
937 AM CDT FRI SEP 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 AM     TSTM WND GST     OSHKOSH                 44.01N 88.55W
09/02/2011  M74 MPH          WINNEBAGO          WI   OTHER FEDERAL

            AT THE EAA FAIR GROUNDS.

&&

SAC
Local storm report, Sep 2, 9:40 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
940 AM CDT FRI SEP 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 AM     TSTM WND GST     1 N DARBOY              44.24N 88.38W
09/02/2011  M63 MPH          OUTAGAMIE          WI   TRAINED SPOTTER

&&

SAC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 8:15 AM CDTSevere Thunderstorm WarningGRBPortage, Waushara, Wood60 min
Sep 2, 8:49 AM CDTSevere Thunderstorm WarningGRBPortage, Waupaca, Waushara, Winnebago41 min
Sep 2, 9:20 AM CDTSevere Thunderstorm WarningGRBBrown, Calumet, Outagamie, Waupaca, Winnebago40 min
Sep 2, 9:33 AM CDTSpecial Marine WarningGRB72 min
Sep 2, 10:03 AM CDTSevere Thunderstorm WarningGRBBrown, Oconto, Shawano27 min
Sep 2, 10:14 AM CDTSpecial Marine WarningGRB91 min
Sep 2, 10:27 AM CDTSevere Thunderstorm WarningGRBBrown, Door, Kewaunee, Manitowoc19 min
Sep 2, 10:50 AM CDTSevere Thunderstorm WarningGRBDoor, Kewaunee16 min
Sep 2, 11:00 AM CDTSpecial Marine WarningGRB60 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.